Advanced search
Start date

Inference for long range stochastic processes

Grant number: 08/10693-5
Support Opportunities:Scholarships in Brazil - Doctorate
Effective date (Start): April 01, 2009
Effective date (End): February 29, 2012
Field of knowledge:Physical Sciences and Mathematics - Probability and Statistics - Probability
Principal Investigator:Nancy Lopes Garcia
Grantee:Lucas Moreira
Host Institution: Instituto de Matemática, Estatística e Computação Científica (IMECC). Universidade Estadual de Campinas (UNICAMP). Campinas , SP, Brazil


The goal of this project is to propose inferencial methods, specially hypothesis testing, for variable length Markov chains towards application to linguistic data. This work is closely related to a big research project that has been developing along the last years. One of the main projects related to this subject is the Projeto Temático "Comportamento estocástico, fenômenos críticos e identificação de padrões rítmicos nas línguas naturais", Processo FAPESP 03/09930-9.Several estimation methods are described in the literature. However, none of these articles propose hypothesis testing methods. This is due to the fact that the estimators are stochastic context trees and there is no obvious concept for variablity of these tress. We will treat this subject using resampling methods, specially one method based on the bootstrap of independent blocks.

News published in Agência FAPESP Newsletter about the scholarship:
Articles published in other media outlets (0 total):
More itemsLess items

Scientific publications
(References retrieved automatically from Web of Science and SciELO through information on FAPESP grants and their corresponding numbers as mentioned in the publications by the authors)
GARCIA, NANCY L.; MOREIRA, LUCAS. Stochastically Perturbed Chains of Variable Memory. Journal of Statistical Physics, v. 159, n. 5, p. 1107-1126, . (08/10693-5, 13/07699-0)
Academic Publications
(References retrieved automatically from State of São Paulo Research Institutions)
MOREIRA, Lucas. Processes of infinite order stochastically perturbed. 2012. Doctoral Thesis - Universidade Estadual de Campinas (UNICAMP). Instituto de Matemática, Estatística e Computação Científica Campinas, SP.

Please report errors in scientific publications list using this form.